Alert archive / Wyoming / High Wind Warnings in 2014
High Wind Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Mar 9, 2014, 5:38 AM MDT for Albany County, Laramie County, Platte County, Wyoming. It took effect at Mar 10, 2014, 4:00 AM MDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2014, 5:38 AM MDT (11:38 UTC)
- In effect from
- Mar 10, 2014, 4:00 AM MDT
- Expired
- Mar 9, 2014, 5:49 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291 WWUS75 KCYS 091138 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 538 AM MDT SUN MAR 9 2014 ...HIGH WINDS ARE EXPECTED BETWEEN MILE POSTS 65 AND 75 ON INTERSTATE 25 THROUGH NOON... WYZ106-092345- /O.NEW.KCYS.HW.W.0020.140310T1000Z-140310T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 538 AM MDT SUN MAR 9 2014 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO NOON MDT MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO NOON MDT MONDAY. * TIMING...HIGH WINDS WILL CONTINUE THROUGH NOON * WINDS...WEST AT 40 TO 50 MPH WITH GUSTS BETWEEN 60 AND 70 MPH. * IMPACTS...MAY CAUSE TRUCKS AND LIGHTWEIGHT VEHICLES TO BLOW OVER ON INTERSTATE 25 BETWEEN MILE POSTS 65 AND 75 AND OTHER NORTH- SOUTH BOUND HIGHWAYS NEAR THAT AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ COX
1 follow-up statement
301 WWUS75 KCYS 091149 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 549 AM MDT SUN MAR 9 2014 WYZ106-091300- /O.CAN.KCYS.HW.W.0020.140310T1000Z-140310T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 549 AM MDT SUN MAR 9 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. $$ COX
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 9, 4:58 AM MDT, 40 minutes earlier.
Area forecast discussion, Mar 9, 4:58 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 458 AM MDT SUN MAR 9 2014 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 455 AM MDT SUN MAR 9 2014 THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE HIGH WIND SPEEDS AT BORDEAUX THIS MORNING AND THE POTENTIAL FOR SNOWFALL ACROSS THE ENTIRE AREA ON TUESDAY. TODAY: LATEST OBSERVATION AT BORDEAUX THIS MORNING WAS REPORTING SUSTAINED WIND SPEEDS BETWEEN 40 AND 45 MPH WITH SOME GUSTS BETWEEN 55 AND 60 MPH. 06Z NAM SOLUTION WAS SHOWING THE BEST SUBSIDENCE TAKING PLACE BETWEEN NOW AND 15Z WITH CAG/CPR 850MB GRADIENT AROUND 60M THROUGH 15Z WHICH SHOULD LIMIT THE TIME RANGE FOR THE HIGH WIND EVENT. AS A RESULT...WE HAVE DECIDED TO HOLD OFF ON ISSUING ANY HIGH WIND WARNING FOR THE BORDEAUX AREA THIS MORNING SINCE IT APPEARS LIKE IT WILL BE FAIRLY SHORTLIVED. THE REST OF THE AREA SHOULD SEE WINDY AND UNSEASONABLY WARM CONDITIONS THIS AFTERNOON WITH HIGH TEMPERATURES POSSIBLY APPROACHING OR BREAKING RECORDS THIS AFTERNOON. TONIGHT-MONDAY: LATEST WATER VAPOR LOOP WAS SHOWING LOTS OF HIGH CLOUDS MOVING TOWARDS THE NORTHWEST U.S. IN RESPONSE TO A DIGGING WAVE IN THE EASTERN PACIFIC. THIS WILL ALLOW FOR ANOTHER MILD NIGHT ALONG WITH WARM TEMPERATURES AGAIN ON MONDAY. MAY NOT BE QUITE AS WARM AS SUNDAY DUE TO MORE HIGH CLOUDS STREAMING ACROSS THE REGION AND WARM WEDGE OF 700MB TEMPERATURES SHIFTING SOUTHEAST...BUT HIGHS WILL STILL BE WELL ABOVE AVERAGE WITH HIGHS IN THE 50S WEST OF THE LARAMIE RANGE AND 60S EAST. MONDAY-TUESDAY: THE MODELS ARE SHOWING A BIT MORE QUASIGEOSTROPHIC(SYNOPTIC) SCALE FORCING THAN YESTERDAY'S RUNS. HOWEVER...THERE IS NOT MUCH EVIDENCE OF FRONTOGENISIS OR INSTABILITY TO GO ALONG WITH THE PERIOD OF LIFT. AS A RESULT...WE SHOULD MAINLY SEE LIGHT TO MODERATE SNOW DEVELOP BEHIND THE FRONTAL BOUNDARY WHICH IS PROGGED TO MOVE THROUGH THE NORTHERN HALF OF THE FORECAST AREA ON MONDAY NIGHT AND SOUTHERN HALF OF THE FORECAST TUESDAY MORNING. THE SNOW SHOULD TAPER OFF FAIRLY QUICKLY TUESDAY MORNING AS BROAD SCALE SUBSIDENCE MOVES INTO THE PICTURE. AS A RESULT...SNOWFALL ACCUMULATION WILL GENERALLY BE ON THE LIGHT SIDE WITH AMOUNTS GENERALLY RANGING FROM 1 TO 3 INCHES WITH THE GREATEST AMOUNTS AROUND LUSK AND DOUGLAS. ANOTHER FACTOR THAT WILL LIMIT SNOWFALL ACCUMULATION WILL BE THE WARM GROUND TEMPERATURES AND LACK OF HIGH SNOWFALL RATES. AS A RESULT...THIS EVENT MAY BE SOMEWHAT SIMILAR TO OUR PREVIOUS EVENT WITH WITH MAINLY SNOW ON THE GRASSY SURFACES WITH A HIGH DEGREE OF MELTING ESPECIALLY IN THE SOUTHERN HALF OF THE FORECAST AREA. THE ONLY EXCEPTION WILL BE IN THE SIERRA AND SNOWY MOUNTAIN RANGES WHERE THEY COULD SEE AMOUNTS OVER 6 INCHES. THE SNOW SHOULD TAPER OFF TO FLURRIES EAST OF THE LARAMIE RANGE BY NOON ON TUESDAY. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 422 AM MDT SUN MAR 9 2014 MOSTLY DRY PROGRESSIVE NORTHWEST FLOW WILL PREVAIL FOR THE LATTER HALF OF THE WEEK AND NEXT WEEKEND. A SERIES OF TRANSITORY RIDGES AND WEAK LOW-AMPLITUDE SHORTWAVES EMBEDDED WITHIN THE FLOW WILL TRANSLATE THRU. THIS WILL YIELD DRY CONDITIONS AND SEASONAL OR SLIGHTLY ABOVE SEASONAL AVERAGE TEMPERATURES. H7 TEMPERATURES WILL HOVER BETWEEN -3C AND -5C. THIS WILL RESULT IN HIGH TEMPERATURES GENERALLY CLIMBING INTO THE 40S WEST OF THE LARAMIE RANGE AND AROUND 50 ON THE EASTERN PLAINS. BOTH THE GFS AND ECMWF BRING THE NEXT CHANCE OF PRECIPITATION ON SATURDAY AND SATURDAY EVENING AS A STRONG SHORTWAVE SWEEPS A COLD FRONT THROUGH THE CWFA. THE SPEED OF THE SYSTEM...WHICH LOOKS VERY SIMILAR TO THAT OF TUESDAY...WILL LIMIT THE PRECIPITATION RESIDENCE TIME. WARMER PREFRONTAL TEMPERATURES WILL LIKELY BEGIN PRECIP AS RAIN FOR A TIME SATURDAY...BEFORE MIXING AND/OR TRANSITIONING TO SNOW LATE SATURDAY AND ESPECIALLY SATURDAY EVENING. GIVEN THIS THE POTENTIAL WOULD ONLY EXIST FOR LIGHT SNOW ACCUMULATIONS THEN. THE AIR MASS WILL DRY AND TEMPERATURES SLIGHTLY COOLER SUNDAY AS SUBSIDENCE ENSUES BEHIND THE COLD FRONT/DEPARTING WAVE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING) ISSUED AT 948 PM MST SAT MAR 8 2014 VFR ACROSS THE AREA THROUGH THE TAF PERIOD. ONLY AVIATION CONCERNS ARE WITH THE WINDS. GUSTY WEST WINDS WILL BE FOUND ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING TONIGHT THROUGH SUNDAY AFTERNOON. GUSTS OF 40 TO 50 WILL BE COMMON. && .FIRE WEATHER... ISSUED AT 455 AM MDT SUN MAR 9 2014 UNSEASONABLY WARM AND DRY CONDITIONS WILL OCCUR ACROSS THE DISTRICT TODAY AND MONDAY AHEAD OF THE NEXT PACIFIC COLD FRONT DUE IN MONDAY NIGHT. ALTHOUGH FIRE WEATHER CONCERNS WILL BE LOW ACROSS MOST OF THE AREA DUE TO THE RECENT PRECIPITATION...THERE IS SOME CONCERN OF STRONG GUSTY WINDS AND RELATIVE HUMIDITIES LOWERING INTO THE TEENS ACROSS EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE SUNDAY AFTERNOON. SNOWFALL AND MUCH COLDER TEMPERATURES ARE EXPECTED ON TUESDAY. TEMPERATURES WILL GRADUALLY WARM FOR WEDNESDAY THROUGH THE END OF THE WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...REC LONG TERM...HAHN AVIATION...SML FIRE WEATHER...HAHN
Hazardous weather outlook, Mar 9, 5:23 AM MDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 523 AM MDT SUN MAR 9 2014 WYZ101>119-101130- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 523 AM MDT SUN MAR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHWEST WINDS WILL OCCUR ACROSS SOUTHERN PLATTE COUNTY THIS MORNING WHERE GUSTS TO AROUND 55 MPH WILL OCCUR. THESE WILL DECREASE SOME BY MIDDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL SWEEP THROUGH SOUTHEAST WYOMING ON TUESDAY PRODUCING A PERIOD OF LIGHT SNOW. SNOWFALL ACCUMULATIONS OF UP TO 2 INCHES WILL BE POSSIBLE IN LOWER ELEVATIONS...WITH 4 TO 8 INCHES OVER THE SNOWY AND SIERRA MADRES. ALTHOUGH SOME OF THIS OVER LOWER ELEVATIONS WILL MELT AS IT FALLS. SNOW WILL COME TO AN END FROM NORTH TO SOUTH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-101130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 523 AM MDT SUN MAR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL SWEEP THROUGH THE WESTERN NEBRASKA PANHANDLE ON TUESDAY PRODUCING A PERIOD OF LIGHT SNOW. SNOWFALL ACCUMULATIONS OF AROUND AN INCH WILL BE POSSIBLE. ALTHOUGH SOME OF THIS WILL MELT AS IT FALLS. SNOW WILL COME TO AN END FROM NORTH TO SOUTH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Mar 9, 3:06 AM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 306 AM MDT SUN MAR 9 2014 WYZ106-091230- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 306 AM MDT SUN MAR 9 2014 ...STRONG WINDS PERSIST IN SOUTHWEST PLATTE COUNTY EARLY THIS MORNING... GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH AT LEAST SUNRISE ALONG INTERSTATE 25 IN SOUTHWEST PLATTE COUNTY NEAR THE BORDEAUX EXIT. THE STRONGEST WIND GUSTS WILL BE FOUND BETWEEN MILEPOSTS 65 AND 75. GUSTS TO AROUND 55 MPH ARE LIKELY ACROSS THIS AREA THIS MORNING. THE WIND ARE EXPECTED TO EASE SOME LATER THIS MORNING. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL. HAHN
Local storm report, Mar 9, 5:26 AM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 AM MDT SUN MAR 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/09/2014 M58 MPH PLATTE WY DEPT OF HIGHWAYS
0501 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/09/2014 M60 MPH PLATTE WY DEPT OF HIGHWAYS
PEAK THUS FAR.
&&
HAHNLocal storm report, Mar 9, 5:32 AM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 AM MDT SUN MAR 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
03/09/2014 M70 MPH PLATTE WY DEPT OF HIGHWAYS
PEAK SO FAR.
&&
HAHNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 5:52 AM MDT | High Wind Warning | CYS | Albany, Laramie, Platte | 12 hr |
Nearby
High Wind Warnings in Wyoming, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.